My Experience with Zoloft

“While on theses meds, I drove off the highway from the effects of Seroquel.“

Hi,

My name if Regina Jones. I am a 55 year old white female.

I started taking Zoloft in 1995 when my husband got ill. He was diagnosed with Major Depression, which had affected me.

My Psychiatrist first prescribed Prozac. I was on it for about 4-5 months, with no side effects. My doctor took me off the drug because of the fear of the side effects of
Prozac that hit the news. He started me on Paxil, a fairly new drug. I started to have blood sugar problems. I went to the pharmacy and asked for the information sheet on Paxil. The Pharmacist was hesitant. He thought I would not be able to understand the information. He didn’t know that I had worked in a hospital for 15 years and understood medical terminology quite well.

Near the end of the information, in very small print, it said that a rare side effect was Diabetes. I told my doctor and he took me off Paxil and started me on Zoloft.

My husband’s depression lasted over two years. I remained on Zoloft.

He was forced into retirement at age 47, with 30 years with the telephone company. The same year his mother died.

He retired, and we moved. In those 2 1/2 years, my husband was on 18 different meds.
Within a month after moving, I noticed that something was very wrong with him, but his therapist and Psychiatrist did not believe me.

Nine months later after a numerous list of events regarding my husband, he became Psychotic. Our family doctor recognized Bipolar Disorder in my husband, as he said, “it took me 30 seconds.”

He has been on Depakote since 1999. His whole nature has changed. The doctors still don’t believe me. My husband is a stranger to me and it has broken our 26 year marriage apart.

I truly believe that my husband has become a totally different, non-functioning man, because of all the drugs he has been on.

Me, on the other hand, remained on Zoloft since 1995. After the breakup of our marriage in 2002, I collapsed. I was diagnosed with Adrenal Fatigue, PTSD, Hyperglycemic, Major Depression and Suicidal. My therapist had me committed to the hospital. I was seeing a Psychiatrist. I told him that I am very sensitive to all drugs and to please start me slowly on any new drugs. The doctors always know best! They want you at a “therapeutic level” almost immediately!

He started me on Effexor and Seroquel. While on theses meds, I drove off the highway from the effects of Seroquel. I don’t remember anything until I woke up in the hospital ER. I called my doctor and told him that I was not going to take Seroquel any longer. This upset him. As my body was adjusting to the higher levels of Effexor, I grew more agitated and irritable each day. One night I felt that I was going out of my mind, that I was losing control of my thought processes, which scared me, and I felt like pulling my hair out of my head. I called my doctor, screaming at him about this drug. He said to go off the drug. I did, but a week later, my therapist suggested that I go back in the hospital voluntarily. I did. My doctor in the hospital put me back on Zoloft and Xanax, because the two drugs agreed with my body. I was clearly depressed, but they didn’t want to wait for me to grieve all my losses for the previous 7 years. So one doctor was telling me that I needed ECT. He used intimidation to force me to sign the papers. Only because I was not on the previous drugs, I was not a zombie and able to discern what was best for me. I did not sign. My roommate did. She ended up in ICU and another patient stopped breathing and had to go to another hospital.

1) I was finally discharged. I reported the doctor and hospital to Patient’s Advocacy Rights. They have had an investigation going on since 10/02. I called that hospital an “ECT” farm because the patients end up there for ECT.

2) I went back to my Psychiatrist for follow-up, back on Zoloft and Xanax. He dismissed me as his patient. He told me that I was an abusive and dangerous patient. I did not report him, but I wrote him a letter of my thoughts about him and drugs.

3) My concern for my husband and myself is important now. My husband is so drug induced, he has become comfortable, following Dr.’s orders. I am aware that my long-term use of Zoloft and Xanax is frightening. My body is so dependent. I take 1 Zoloft (100 mg) in the AM and 1 Xanax (1 mg) at night. I now have Diabetes and take Glucophage 500 mg/2 at night and Starlix 120 mg/1 three times a day.

My sister and I believe in Alternative Medicine. We currently both work for Enzymatic Therapy, PhytoPharmica, and Integrative Therapeutics as Sales Reps.

She doesn’t take any prescription drugs. She uses herbal supplements.

I use herbal supplements carefully, and still trying to reduce slowly my prescription drugs. Hopefully soon, I’ll be able to take herbal supplements in place of prescription drugs.
Our boss is Bipolar. She is strictly on herbal supplements and functions quite well, no like my husband who gave up at age 50.

I also joined NAMI – Sacramento, CA for two years. I am a certified teacher and facilitator. The subject that I had trouble teaching was the lecture on drugs. We always tell the family to follow up with their doctors with any questions. We are not allowed to give any opinions. We are allowed to share our experiences. But I have not been able to teach anymore. I can’t teach anything that I don’t believe in.

I believe that there is a place for drugs for a short period only. If the MDs would join with the NDs, there could be a balance that is very beneficial to everyone. Our company has two NMDs, so our formulas are at a professional level.

Any questions, anytime, I am willing to share my experiences.

Go after the drug manufacturers!
My healthy 10 yr old dog died taking “Revolution.” I reported this incident also.

Regina Jones
13712 Endicot Circle
Magalia, CA 95954
530-873-3411 (phone and fax)
reggiej@infostations.com

364 total views, 1 views today

Posted in SSRI Survivor Stories and tagged , , , , , , , , , .

admin

Leave a Reply